Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 13, 2000, 1:45 PM EST for Allen County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 1:45 PM EST (18:45 UTC)
- Expired
- Jun 13, 2000, 2:30 PM EST
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Allen County, IN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 131846 SVRFWA INC003-131930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 145 PM EST TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN INDIANA * UNTIL 230 PM EST * AT 145 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF NEW HAVEN...MOVING EAST AT 10 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... FORT WAYNE WOODBURN MONROEVILLE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4125 8518 4090 8518 4095 8479 4124 8484 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:10 AM EST, 10 hours 35 minutes earlier.
Area forecast discussion, Jun 13, 3:10 AM EST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 310 AM EST TUE JUN 13 2000 SEVERAL FCST PROBLEMS THIS AM. FIRST IS ONGOING CONVECTION ACRS SERN FA. OHP SHOULD STAY BLO FFG WL HOLD FOR NOW ON ANY FFA. MSAS PMSL SHWNG LP NR AZO WITH COLD SIDE OF FNT DIPPING ALL THE WAY TO PIA. WITH MESO FEATURES DOMINATING...POOR MODEL PERFORMANCE IN SHORT TERM INCLUDING LTST RUC CONFIDENCE NOT PARTICULARLY HIGH. GOING ONLY WITH LARGER SCALE ETA/NGM SIGNALS DY2. HI LWLVL MFLUX FM MO INTO IA SHOULD KEEP REGENERATIVE CONVECTION NEXT 24 HRS. FIRST COMPLEX ENTERING INTO NWRN IL...IF THIS SYS CONTS ON NRN EDGE LWLVL THETA E GRAD SHOULD BEGIN TO SEE A MORE ESERLY TURN...THOUGH SAT IR/LTG DATA HASN'T SHOWN THIS YET. THIS PCPN INTO NWRN FA BTWN 13-16Z. LTR THIS AFTN ADDITIONAL CONV PSBL WITH MODIFIED CAPES TO 3.5 KJ/KG SLGT CHC DMNG WINDS WITH HIR DAPE WITH DRIER MIDLVL ENVIRONMENTAL AIR. BOTTOM LINE IS SHRA/TSRA LIKLY TODAY WITH NO TIMING. CHC TONIGHT. NRN ROCKIES ENERGY CARVES SHARPENING MSVLY TROF AND APRCHG COLD FNT DY2. CAPES TO 3 KJ/KG SWEAT 300 LI M7. FAIR 0-3KM SHEAR BUT HELICITY VALUES RMN BLO 150 M2/S2...AFTN TSRA LKLY. MISFWA IN A FEW. WITH T SEVERAL CONVECTIVE EVENTS NEXT 2 DAYS FFA WL LKLY BE NEEDED AT SOME POINT BUT PREFER TO HOLD OFF UNTIL HIEST THREAT AREA CAN BE DETERMINED. .IWX...NONE PBM
In the hours before
Local storm report, Jun 13, 10:47 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EST TUE JUN 13 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1044 AM SOUTH BEND IN 65 MPH TSTM GUST
06/13/00 ST.JOSEPH TRAINED WEATHER
OBSERVER REPORT. SOUTH
SIDE OF TOWN NEAR
IRELAND ROAD.
NLocal storm report, Jun 13, 10:55 AM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EST TUE JUN 13 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1051 AM MISHAWAKA IN 70 MPH TSTM GUST
06/13/00 ST.JOSEPH ESTIMATED BY STORM
SPOTTER ON NORTH SIDE
OF MISHAWAKAX.
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:32 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 38 min |
| Jun 13, 10:48 AM EST | Severe Thunderstorm Warning | IWX | Elkhart | 52 min |
| Jun 13, 1:43 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 47 min |
| Jun 13, 2:42 PM EST | Severe Thunderstorm Warning | IWX | Allen, Huntington | 48 min |
| Jun 13, 3:19 PM EST | Severe Thunderstorm Warning | IWX | Adams | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.